Hi...yawning is a side effect that comes with most SSRI's...I don't think you were hyperventilating. I yawned constantly when I first started Lexapro and I am doing it again now that I am weaning off. I wasn't 'anxious' when beginning the drug but very hyper and agitated. None of these drugs come without paying a miserable side effect price. Also, you can never just stop taking them cold turkey. Even through the several months of weaning slowly off Lexapro I get brain zaps. It did nothing for my fibro pain and I gave it over a year. Also, because fibromites have such a sensitivity to drugs, I would take whatever your next med may be,(like Philly said) to not start eith the recommended dosage but to slice the pill in small pieces and work your way up. It helps with the side effects and if you still can't tolerate it, at least the withdrawals won't be so severe.
Personally, I have discovered that plain old Advil alternated with Tylenol work just as well as these high powered drugs for the pain. I know that is not enough for some people but I cannot stand to be in a stupor and suffer from the endless mind numbing side effects some of these drugs have. I do take valium (5mg) at night if I can't sleep. I don't know anything about Ativan but it seems to me that if it works for you, you shouldn't be denied the opportunity to feel better. What's worse...taking one drug after another that don't work...then having to take something else to relieve the side effects...and before you know it you have a medicine cabinet full of drugs, ecah one designed to relieve the symptoms of the other one...It's ridiculous. I assume Ativan is addicting? So is valium and I am smart with it and only take it when I need it. I guess I ask I would just tell your doctor it works for you and see what happens. Explain that if you are not anxoius, the pain decreases. One drug instead of three our four. Less is more, in my opinion!